Minnesota, 2013

Winter Storm in Minnesota, April 14 to 15, 2013

April 14 to 15, 2013 · NWS FGF · 24 events in 24 counties and zones

A low pressure system developed from western North Dakota into southeastern South Dakota from Sunday the 14th into Monday the 15th. The storm caused a few hours of ground blizzard conditions through mid afternoon on the 14th, over portions of the state, as described in the 14 April Blizzard Episode.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

A low pressure system developed from western North Dakota into southeastern South Dakota from Sunday the 14th into Monday the 15th. The storm caused a few hours of ground blizzard conditions through mid afternoon on the 14th, over portions of the state, as described in the 14 April Blizzard Episode. From late Sunday afternoon into Monday morning, widespread heavy snow and strong winds overspread eastern North Dakota into northwest and west central Minnesota, producing form 4 to 14 inches of heavy wet snow and frequent wind gust of from 30 to 35 mph. Roadways across the area were made impassable and most area schools were either closed on Monday or had delayed start times. Snowfall and winds tapered off slowly through the late forenoon and early afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 14, 9:02 AM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 14, 9:02 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1002 AM CDT SUN APR 14 2013

.UPDATE...
ISSUED AT 959 AM CDT SUN APR 14 2013

TIMING OF THE INCOMING SNOW AND WHAT TO DO ABOUT THE WINTER
HEADLINES CONTINUES TO BE THE MAIN ISSUE. THE NORTHWARD
PROGRESSION OF ACCUMULATING SNOW CONTINUES TO SLOW...WITH THE
RECENT SHORT RANGE MODELS AND RADAR TRENDS BEARING THIS OUT. ONLY
A FEW FLURRIES HAVE PROGRESSED AS FAR NORTH AS VALLEY CITY...AND
THE NAM...RAP...AND HRRR ARE ALL IN PRETTY GOOD AGREEMENT OF
ACCUMULATING SNOW NOT REALLY STARTING IN FAR UNTIL THE 18-21Z TIME
FRAME AND EVEN LATER FURTHER NORTH. ON THE OTHER HAND...HEAVIER
RADAR RETURNS HAVE ENTERED SARGENT COUNTY AND THE FORMAN WEB CAM
SHOWS CONDITIONS DETERIORATING RAPIDLY. FOR NOW...WILL LEAVE THE
HEADLINES ALONE BUT SLOW DOWN THE TIMING OF POPS AGAIN. WILL
UPDATE THE WSW WORDING TO SLOW THE TIMING A BIT AND MENTION A
RAPID CHANGE FROM DECENT CONDITIONS TO NEAR BLIZZARD AS HEAVY SNOW
ACTUALLY ARRIVES.

UPDATE ISSUED AT 645 AM CDT SUN APR 14 2013

THE MAIN CHALLENGE WILL BE TO DELAY THE START TIME OF THE WINTER
STORM WARNINGS...WITH SNOW STARTING LATER IN ALL AREAS.
SNOW...HEAVY AT TIMES WILL MOVE INTO THE SOUTHERN RED RIVER VALLEY
THIS MORNING...SPREADING TO THE CANADIAN BORDER BY LATE THIS
AFTERNOON. WE WILL ALSO EXTEND THE WINTER STORM WARNING UNTIL
18Z MON WITH A SLOWER MOVING SYSTEM. CONDITIONS WILL DETERIORATE
RAPIDLY TODAY ONCE HEAVY SNOW BEGINS...AND WINDS INCREASE. WE
WILL NEED TO MONITOR THE POTENTIAL FOR BLIZZARD CONDITIONS...AND
HAVE MENTIONED NEAR BLIZZARD CONDITIONS IN THE WSW MAINLY ALONG
AND WEST OF THE RED RIVER VALLEY.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 330 AM CDT SUN APR 14 2013

THE MAIN CHALLENGE CONTINUES TO BE IMPENDING WINTER STORM. MODELS
HAVE TRENDED SLOWER AND A BIT FURTHER SOUTH WITH THE SFC/UPPER
LEVEL LOW TRACKS. FOR NOW WILL MAINTAIN ALL HEADLINE
TIMING...ALTHOUGH SNOW WILL BE DELAYED AND WILL REFLECT THIS IN
THE GRIDS.

FOR TODAY...STRONG FORCING FOR ASCENT PER QG/OMEGA FIELDS WILL
MOVE FROM SOUTH TO NORTH THROUGH THE DAY. EXPECT SNOW...HEAVY AT
TIMES ALONG WITH BLOWING/DRIFTING SNOW. THERE WILL BE TIMES OF
NEAR BLIZZARD CONDITIONS POSSIBLE MAINLY IN EASTERN ND WHERE HEAVY
SNOW RATES ARE POSSIBLE ALONG WITH WINDS GUSTING TO NEAR 40 MPH.
THEREFORE...TRAVEL WILL BECOME DIFFICULT WHEN SNOW BEGINS. FURTHER
NORTH NEAR THE CANADIAN BORDER...SNOW MAY NOT BEGIN UNTIL NEAR
00Z. SNOW SHOULD BEGIN NEAR GFK AROUND 20Z...AND AROUND 16Z IN FARGO.

FOR TONIGHT...AS THE LOW LIFTS SLOWLY NORTH AND EAST...EXPECT A
LARGE DEFORMATION SNOW BAND FOR THE REGION. SNOW COULD BE HEAVY
THIS EVENING ALONG WITH CONSIDERABLE BLOWING/DRIFTING AND NEAR
BLIZZARD CONDITIONS POSSIBLE.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 330 AM CDT SUN APR 14 2013

ON MONDAY...THE STORM SYSTEM WILL SLOWLY MOVE AWAY FROM THE REGION
BY AFTERNOON. GIVEN THE SLOW START TO THE STORM...SNOW WILL
CONTINUE IN THE NORTH THROUGH 18Z AT LEAST...AND HAVE INCREASED
SNOW CHANCES HERE. WINDS SHOULD SLOWLY DIMINISH AS THE PRESSURE
GRADIENT WEAKENS BY AFTERNOON.

FOR TUESDAY...EXPECT SOME LINGERING LIGHT SNOW IN THE NORTH NEAR
WEAK CYCLONIC FLOW. TEMPS WILL CONTINUE WELL BELOW NORMAL FOR MID
APRIL AS WINTER LIKE CONDITIONS REMAIN OVER THE REGION ALONG WITH
A FRESH SNOW PACK.

ATTENTION ON WEDNESDAY TURNS TO ANOTHER DEVELOPING SYSTEM TO THE
WEST. 00Z MODELS CONTINUE TO INDICATE A PROGRESSIVE LONGWAVE TROUGH
OVER THE ROCKIES WITH SHORTWAVE ENERGY BEGINNING TO LIFT OUT INTO
THE PLAINS...AND SFC CYCLOGENESIS TAKING PLACE OVER THE SOUTHERN
HIGH PLAINS. THIS SYSTEM IS EXPECTED TO LIFT NORTHEAST ALONG THE
LOW-LEVEL BAROCLINIC ZONE LATER WEDNESDAY AND THURSDAY. IN RECENT
DAYS...THE OPERATIONAL MODELS HAVE NOT BEEN CONSISTENT IN THE
EVOLUTION OF SHORTWAVE ENERGY THROUGH THE BROADER TROUGH. THE 00Z
GEM/GFS AND ESPECIALLY THE 18Z DGEX SUGGEST A SLOWER AND FARTHER
NORTH SOLUTION COMPARED WITH THE ECMWF... AND THUS WOULD YIELD
BETTER SNOW CHANCES FOR THE REGION. TIME OF YEAR AND STRONG
DOWNSTREAM RIDGING WOULD SUPPORT A FARTHER NORTH SOLUTION...BUT
OVERALL CONFIDENCE ON THE TRACK/TIMING IS STILL LOW...GIVEN THE LACK
OF MODEL CONSISTENCY. THE SYSTEM BEARS WATCHING...THOUGH. WILL KEEP
THE HIGHEST POPS ACROSS THE SOUTHEAST HALF OF THE REGION...IN
AGREEMENT WITH THE OVERALL MODEL CONSENSUS...WITH PRECIP CHANCES
LINGERING INTO THURSDAY NIGHT.

OTHERWISE...TEMPS ARE EXPECTED TO REMAIN MUCH BELOW MID-APRIL
AVERAGES...WITH NORTHWEST FLOW ALOFT. HIGH TEMPS LIKELY WILL REMAIN
IN 30S FOR MUCH OF THE PERIOD WITH LOWS IN THE 20S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 613 AM CDT SUN APR 14 2013

HEAVY SNOW WILL MOVE FROM SOUTH TO NORTH TODAY...ALONG WITH
INCREASING EASTERLY WINDS. WINDS WILL GUST OVER 30KT AT TIMES THIS
AFTERNOON AND OVERNIGHT...AND TURN MORE NORTHERLY LATER TONIGHT.
EXPECT IFR CONDITIONS POSSIBLE NEAR ANY SNOW BANDS ALONG WITH
BLOWING SNOW POSSIBLE.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WARNING UNTIL 1 PM CDT MONDAY FOR NDZ049-052-053.

     WINTER STORM WARNING UNTIL 1 PM CDT MONDAY FOR NDZ028>030-038-
     039.

     WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 1 PM CDT MONDAY
     FOR NDZ006>008-014>016-024-026-027-054.

MN...WINTER STORM WARNING UNTIL 1 PM CDT MONDAY FOR MNZ029>032-040.

     WINTER STORM WARNING UNTIL 1 PM CDT MONDAY FOR MNZ002-003-
     022>024-027-028.

     WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 1 PM CDT MONDAY
     FOR MNZ001-004>009-013>017.

&&

UPDATE...JR
SHORT TERM...DK
LONG TERM...MAKOWSKI
AVIATION...DK
Hazardous weather outlook, Apr 14, 5:12 AM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
612 AM CDT SUN APR 14 2013

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-151115-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
612 AM CDT SUN APR 14 2013

...WINTER STORM WARNING IN EFFECT TODAY THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW IS EXPECTED TO MOVE INTO SOUTHEAST NORTH DAKOTA AND
WEST CENTRAL MINNESOTA THIS MORNING...GRADUALLY SPREADING ACROSS
THE REGION DURING THE DAY. THE SNOW IS EXPECTED TO BE HEAVY AT
TIMES. EAST TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH
GUSTS UP TO 40 MPH DURING THE DAY. WINDS WILL SHIFT TO THE NORTH
TONIGHT ALONG AND WEST OF THE VALLEY...AND REMAIN STRONG. THE
STRONG WINDS AND FALLING SNOW WILL LEAD TO AREAS OF BLOWING
SNOW... SIGNIFICANTLY REDUCED VISIBILITIES AND NEAR BLIZZARD
CONDITIONS. WIDESPREAD SNOWFALL ACCUMULATIONS OF 7 TO 14 INCHES
ARE LIKELY...WITH SOME OF THE HIGHER TOTALS EXPECTED ACROSS THE
SHEYENNE RIVER VALLEY AND PARTS OF THE DEVILS LAKE BASIN. A LOW
PRESSURE SYSTEM WILL MOVE SLOWLY ACROSS THE NORTHERN PLAINS TODAY
INTO MONDAY...BRINGING SIGNIFICANT SNOW TO THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXPECT LIGHT SNOW MONDAY MORNING FOR THE REGION...ALONG WITH SOME
BLOWING SNOW. CONDITIONS WILL IMPROVE ON MONDAY AFTERNOON. ANOTHER
STORM SYSTEM MAY BRING THE THREAT FOR ACCUMULATING SNOW BACK INTO
THE REGION WEDNESDAY AND THURSDAY. TEMPERATURE WILL REMAIN WELL
BELOW NORMAL.

.SPOTTER INFORMATION STATEMENT...

SNOW AMOUNTS ARE ALWAYS APPRECIATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 winter storm. Local standard time, as filed.

Winter Storm, Kittson

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
Kittson forecast zone
Reported by
COOP Observer
Coordinates
48.777, -96.783 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, Hubbard

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
Hubbard forecast zone
Reported by
COOP Observer
Coordinates
47.109, -94.917 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, Roseau

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
Roseau forecast zone
Reported by
COOP Observer
Coordinates
48.775, -95.811 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, Lake of the Woods

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
Lake of the Woods forecast zone
Reported by
COOP Observer
Coordinates
48.771, -94.905 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, West Marshall

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
West Marshall forecast zone
Reported by
COOP Observer
Coordinates
48.358, -96.368 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, East Marshall

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
East Marshall forecast zone
Reported by
COOP Observer
Coordinates
48.358, -96.368 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, North Beltrami

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
North Beltrami forecast zone
Reported by
COOP Observer
Coordinates
47.974, -94.938 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, West Polk

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
West Polk forecast zone
Reported by
COOP Observer
Coordinates
47.774, -96.402 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, Pennington

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
Pennington forecast zone
Reported by
COOP Observer
Coordinates
48.066, -96.037 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, Red Lake

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
Red Lake forecast zone
Reported by
COOP Observer
Coordinates
47.872, -96.095 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, East Polk

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
East Polk forecast zone
Reported by
COOP Observer
Coordinates
47.774, -96.402 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, North Clearwater

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
North Clearwater forecast zone
Reported by
COOP Observer
Coordinates
47.578, -95.379 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, South Beltrami

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
South Beltrami forecast zone
Reported by
COOP Observer
Coordinates
47.974, -94.938 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, Norman

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
Norman forecast zone
Reported by
COOP Observer
Coordinates
47.327, -96.455 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, Mahnomen

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
Mahnomen forecast zone
Reported by
COOP Observer
Coordinates
47.325, -95.809 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, South Clearwater

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
South Clearwater forecast zone
Reported by
COOP Observer
Coordinates
47.578, -95.379 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, Clay

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
Clay forecast zone
Reported by
COOP Observer
Coordinates
46.892, -96.491 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, West Becker

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
West Becker forecast zone
Reported by
COOP Observer
Coordinates
46.935, -95.674 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, East Becker

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
East Becker forecast zone
Reported by
COOP Observer
Coordinates
46.935, -95.674 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, Wilkin

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
Wilkin forecast zone
Reported by
COOP Observer
Coordinates
46.357, -96.468 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, West Otter Tail

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
West Otter Tail forecast zone
Reported by
COOP Observer
Coordinates
46.409, -95.708 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, East Otter Tail

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
East Otter Tail forecast zone
Reported by
COOP Observer
Coordinates
46.409, -95.708 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, Wadena

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
Wadena forecast zone
Reported by
COOP Observer
Coordinates
46.586, -94.969 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

Winter Storm, Grant

When
April 14, 12:00 PM CST to April 15, 12:00 PM CST
Where
Grant forecast zone
Reported by
COOP Observer
Coordinates
45.934, -96.012 (the zone’s center; the record gives no point)

From 4 to 8 inches of heavy wet snow developed across northwest and west central Minnesota from Sunday afternoon into early Monday morning. In addition, strong winds developed through the afternoon and produced frequent gusts of from 25 to 35 mph which significantly reduced visibility in blowing and drifting snow through the overnight hours.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2013Every state in 2013This day in weather historyWarnings in Minnesota, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448969, 448994, 448996, 448997, 448998, 448999, 449000, 449001, 449002, 449003, 449004, 449005, 449006, 449007, 449008, 449009, 449010, 449011, 449012, 449013, 449014, 449015, 449016, 449017.